Alert archive / Texas / River Flood Warnings in 2010
River Flood Warning 44, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jul 4, 2010, 10:58 AM CDT for Val Verde County, Texas. It took effect at Jul 4, 2010, 3:14 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2010, 10:58 AM CDT (15:58 UTC)
- In effect from
- Jul 4, 2010, 3:14 PM CDT
- Expired
- Jul 5, 2010, 12:05 PM CDT
- In force
- 21 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Pafford Crossing near Comstock (CMKT2).
- Action stage
- 4 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08449400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 4, 6:31 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 4, 6:31 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 AM CDT SUN JUL 4 2010 .DISCUSSION... SEE AVIATION SECTION. && .AVIATION... MVFR CONDITIONS WILL BE SLOW TO IMPROVE THIS MORNING..HOWEVER VFR CONDITIONS ARE FORECAST TO PREVAIL BY 17Z AT I-35 TERMINALS. THUNDERSTORMS ARE FORECAST AT KDRT LATER TODAY WITH MVFR CONDITIONS PERSISTING. SCATTERED SHOWERS ARE FORECAST NEAR I-35 TERMINALS TODAY...BUT POPS ARE TOO LOW TO INCLUDE IN FORECAST PREVAILING CONDITIONS. A MODERATE SSE LOW LEVEL FLOW IS FORECAST TO PERSIST...WITH SURFACE WIND GUSTS BETWEEN 23-27 MPH TODAY. && .PREV DISCUSSION... /ISSUED 344 AM CDT SUN JUL 4 2010/ DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN NORTHWARD ACROSS VAL VERDE COUNTY. THE DEEP TROPICAL MOISTURE AXIS WILL REMAIN OVER VAL VERDE COUNTY TODAY SO WE HAVE EXTENDED THE FLASH FLOOD WATCH THRU 7 PM THIS EVENING. EARLY THIS MORNING THE REMAINDER OF THE CWFA WAS EXPERIENCING ISOLATED TO SCATTERED STREAMER SHOWERS ASSOCIATED WITH THE LOW LEVEL JET. FOR TODAY...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS VAL VERDE COUNTY WITH ISOLATED TO SCATTERED CONVECTION EXPECTED ACROSS THE REMAINDER OF THE CWFA. PWATS ARE STILL IN EXCESS OF 2 INCHES...SO LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY ACROSS VAL VERDE COUNTY. AFTERNOON TEMPS WILL RANGE FROM THE MID 80S ACROSS THE RAIN COOLED EDWARDS PLATEAU TO AROUND 90 EAST OF THE I-35 CORRIDOR WHERE PARTLY SUNNY SKIES ARE EXPECTED. MONDAY...THE GFS MOVES THE VORT MAX AND QPF BULLS EYE NORTHWARD TO THE RED RIVER WHILE THE NAM...ECMWF AND GEM KEEP THE TROPICAL MOISTURE AXIS ACROSS OUR WESTERN COUNTIES. WE PREFER THE LATTER SOLUTION FOR MONDAY SO RAIN CHANCES WILL CONTINUE FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. EARLY THIS MORNING THE IR/WV SATELLITE LOOP DEPICTS AN UPPER LEVEL LOW PRESSURE SYSTEM SOUTH OF THE MISSISSIPPI DELTA. IT LOOKS LIKE THIS FEATURE WILL DRIFT TO THE WEST OR NORTHWEST OVER THE NEXT FEW DAYS. STILL SOME UNCERTAINTY ON THE TRACK AND STRENGTH OF THIS SYSTEM SO WILL MAINTAIN SLIGHT CHANCE POPS TUESDAY THROUGH THURSDAY. THE NEXT WEATHER SYSTEM THAT MAY IMPACT TEXAS LATE IN THE WEEK IS THE TROPICAL WAVE CURRENTLY LOCATED OVER THE WESTERN CARIBBEAN. THE ECMWF MOVES THIS SYSTEM INTO THE GULF...WITH LANDFALL ON FRIDAY NEAR TAMPICO MEXICO. THE NAM HAS A SIMILAR TRACK. WE WILL CONTINUE SLIGHT CHANCE/CHANCE POPS FRIDAY THRU SUNDAY AND WILL WAIT SEE WHAT TRANSPIRES OVER THE GULF. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 77 91 77 92 / 30 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 90 76 91 76 92 / 30 20 20 20 20 NEW BRAUNFELS MUNI AIRPORT 90 76 91 75 92 / 30 20 20 20 20 BURNET MUNI AIRPORT 87 74 88 75 91 / 40 30 30 20 20 DEL RIO INTL AIRPORT 84 76 89 77 91 / 80 50 30 20 20 GEORGETOWN MUNI AIRPORT 88 75 89 76 92 / 30 20 30 20 20 HONDO MUNI AIRPORT 90 77 90 75 93 / 30 30 20 20 20 SAN MARCOS MUNI AIRPORT 90 75 91 75 92 / 30 20 20 20 20 LA GRANGE - FAYETTE REGIONAL 90 76 91 77 92 / 30 20 20 20 20 SAN ANTONIO INTL AIRPORT 90 77 91 77 92 / 30 30 20 20 20 STINSON MUNI AIRPORT 90 77 92 77 92 / 30 30 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: VAL VERDE. && 13/11
Hazardous weather outlook, Jul 4, 5:16 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 AM CDT SUN JUL 4 2010 TXZ171>173-183>194-202>209-217>225-228-051115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 516 AM CDT SUN JUL 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR VAL VERDE COUNTY THROUGH THIS EVENING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED...WITH ISOLATED TOTALS NEAR 4 INCHES POSSIBLE. IN ADDITION TO THE FLASH FLOOD THREAT...THE PECOS RIVER AND THE RIO GRANDE BOTH ABOVE AND BELOW LAKE AMISTAD WILL LIKELY FLOOD WITH ADDITIONAL RAINFALL. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS EDWARDS...KINNEY AND MAVERICK COUNTIES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... FLASH FLOODING AND RIVER FLOODING WILL CONTINUE TO BE THREATS FOR VAL VERDE COUNTY AND MAY EXPAND EAST INTO PORTIONS OF EDWARDS... KINNEY AND MAVERICK COUNTIES ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 4, 10:01 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1001 AM CDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 14 S JUNO 29.95N 101.12W
07/04/2010 VAL VERDE TX LAW ENFORCEMENT
A FOOT AND A HALF OF WATER COVERING A 4 MILE STRETCH OF
ROAD ON HWY 163 AROUND BAKERS CROSSING
&&
EVENT NUMBER EWX1000408
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:23 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jul 4, 4:33 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jul 4, 5:58 AM CDT | River Flood Warning | EWX | Val Verde | 30 hr |
| Jul 4, 7:42 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jul 4, 8:14 AM CDT | River Flood Warning | EWX | Val Verde | 36 hr |
| Jul 4, 8:17 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Jul 4, 12:12 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jul 4, 2:00 PM CDT | River Flood Warning | EWX | Val Verde | 22 hr |
| Jul 4, 3:24 PM CDT | Areal Flood Advisory | EWX | Val Verde | 12 hr |
Nearby
River Flood Warnings in Texas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.